Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 17, NWS Austin/San Antonio, TX

June 3, 200725 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Jun 3, 2007, 6:54 PM CDT for 25 counties in Texas. It took effect at Jun 3, 2007, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 6:54 PM CDT (23:54 UTC)
In effect from
Jun 3, 2007, 7:00 PM CDT
Expired
Jun 4, 2007, 3:39 AM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 25 counties

Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2395 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 3, 5:51 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 3, 5:51 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
551 PM CDT SUN JUN 3 2007

.UPDATE...
QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 342 UNTIL
07Z (2 AM CDT). FOR ADDITIONAL INFORMATION, PLEASE REFER TO THE WATCH
PRODUCT, SATWCNEWX.

&&

.PREV DISCUSSION... /ISSUED 542 PM CDT SUN JUN 3 2007/

AVIATION...
A VERY ACTIVE NWLY FLOW PATTERN ALOFT WILL RESULT IN ORGANIZED
CONVECTION ROLLING SOUTHEASTWARD THRU SOUTH TX. SOME STORMS WILL
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS FOR THE NEXT 6 TO 12
HOURS. MUCH OF SOUTH CENTRAL TX AND THE HILL COUNTRY WILL BE UNDER
SEVERE THUNDERSTORM OR TORNADO WATCHES TONIGHT. WITH NUMEROUS OUTFLOW
BOUNDARIES ACROSS THE AREA MONDAY THE CHANCES OF SHRA/TSRA WILL
CONTINUE.

PREV DISCUSSION... /ISSUED 359 PM CDT SUN JUN 3 2007/

DISCUSSION...
LOOKS LIKE A SERIES OF THREE IMPULSES WILL BRING ACTIVE WEATHER TO
SOUTH CENTRAL TEXAS OVER THE NEXT FEW DAYS. SEVERAL OLD BOUNDARIES
WILL ACT TO FOCUS THE ENERGY OF UPPER LEVEL SHORT WAVES WHICH WILL
MOVE THROUGH THE LONG WAVE TROUGH WHICH IS EXTENDING FROM THE GREAT
LAKES TO NORTH TEXAS. THE FIRST DISTURBANCE WILL MOVE THROUGH OUR
CWA THIS EVENING. THIS WILL TRIGGER CONVECTION WHICH IS LIKELY TO
BE SEVERE. MODEL SOUNDINGS ARE FORECASTING CAPE VALUES ABOVE 2000
J/KG WITH LITTLE OR NO CONVECTIVE INHIBITION AND 0-6 KM SHEAR OF
30-40 KTS. WE EXPECT THE MAIN THREAT THIS EVENING TO BE WIDESPREAD
HIGH WINDS AND ISOLATED LARGE HAIL.

THE UPPER LEVEL LONG WAVE WILL BE SLOW TO MOVE TO THE EAST AND THE
PATTERN IS EXPECTED TO REPEAT ITSELF MONDAY NIGHT AND TUESDAY
NIGHT AS A SECOND AND THIRD SHORT WAVE MOVE THROUGH. THIS WILL
BRING A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS FOR EACH OF
THESE SYSTEMS. AT THIS TIME THE TUESDAY LOOKS LIKE THE BETTER
CHANCE FOR PRECIP...BUT NOT NECESSARILY FOR SEVERE.

BY WEDNESDAY THE UPPER TROUGH WILL HAVE SHIFTED EAST AND THE
WEATHER WILL TURN BENIGN. NO CHANCE OF PRECIP WITH HIGHS NEAR TO
ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  92  70  92  70 /  40  20  20  30  10
AUSTIN BERGSTROM INTL AIRPORT  70  91  68  91  68 /  40  20  20  30  10
DEL RIO INTL AIRPORT           73  91  73  94  72 /  40  20  30  30  -
SAN ANTONIO INTL AIRPORT       72  91  72  89  72 /  30  20  20  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01
Hazardous weather outlook, Jun 3, 3:27 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT SUN JUN 3 2007

TXZ171>173-183>194-202>209-217>225-228-041045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
327 PM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT

A CLUSTER OF THUNDERSTORMS WILL DEVELOP OVER WESTERN TEXAS EARLY
THIS EVENING AND THEN MOVE ACROSS SOUTH CENTRAL TEXAS LATE THIS
EVENING AND DURING THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS
WILL BECOME SEVERE. THE PRIMARY THREATS ARE WIDESPREAD WIND DAMAGE
AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY LEAD TO
SOME MINOR FLOODING.

.DAYS TWO THROUGH THREE...MONDAY THROUGH TUESDAY

TONIGHTS CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS EASTERN AREAS OF
SOUTH CENTRAL TEXAS EARLY MONDAY MORNING. ISOLATED THUNDERSTORMS CAN
BE EXPECTED ON MONDAY...THEN ANOTHER CLUSTER OR TWO OF THUNDERSTORMS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT INTO TUESDAY. SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE
AND MAY LEAD TO SOME MINOR FLOODING.

.DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:09 PM CDTSevere Thunderstorm WarningEWXLee66 min
Jun 3, 6:50 PM CDTFlash Flood WarningEWXBurnet, Llano3 hr

Nearby

Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.